|Missing Meds and on Holidays
May 14, 2012
At the moment, I (from Switzerland) am on Holidays for two weeks (in New York). My current medications are Truvada, Prezista and Norvir. Unfortunately, I packed one box of Prezista and two boxes of Norvir instead of Norvir plus Truvada. Now the Truvada is missing. I am taking my meds since 12 years without any breaks and have always been undetectable. CD4 is about 560. There have now been three days, where I have just taken the Prezista (800mg) and Norvir (100mg). Now, what are my options: Shall I take Prezista and Norvir for the two weeks or is it better to stop all the pills at once? Or is there a way to get the Truvada here in New York? All these years, I never had any serious health problems. I don't want to get resistant to my meds!
Thank you for your advice Sincerely
| Response from Dr. Young
Hello RH and thanks for posting.
A somewhat suboptimal, but probably not too terrible situation-- but not a great way to start your holiday in New York.
First, I'd communicate your situation with your doctors in Switzerland- they will have very individualized recommendations with an understanding of your treatment history.
Next, I think that there are several options. One would be to try to obtain the missing Truvada via a pharmacy in New York. This could be accomplished by contacting one of the local pharmacies or AIDS service organizations to see if they can faciliate the transfer of the prescription (usually not too difficult). Alternatively, you could stop all of your medications (to avoid the risk of potentially suboptimal therapy).
On the other hand, if this regimen is your "first"- namely that there has been no prior concerns about treatment failure or drug resistant HIV, then different approach would be to continue the Norvir+Prezista without Truvada. This would comprise a boosted protease inhibitor "monotherapy"- something that has been explored in several clinical studies and is quite potent. I'd certainly try to contact your doctors back home before staying on this for more than a few days.
I hope that's helpful. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.